Alert archive / North Dakota / Winter Storm Warnings in 2013
Winter Storm Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Apr 8, 2013, 9:11 AM MDT for 7 counties in North Dakota. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 8, 2013, 9:11 AM MDT (15:11 UTC)
- Expired
- Apr 8, 2013, 2:44 PM MDT
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Billings County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 180 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 9:48 AM MDT | HEAVY SNOW 8.5 | Beach, ND | STORM TOTAL SNOWFALL THUS FAR. MEASURED BY GOLDEN VALLEY CO EMERGENCY MANAGER. |
| Apr 8, 10:16 AM MDT | SNOW 1.5 | 2 Ene Grassy Butte, ND | 24 HOUR COOP REPORT |
| Apr 8, 11:51 AM MDT | SNOW 3 | Dickinson, ND | ESTIMATED 3 INCHES PLUS...ON THE EAST SIDE OF DICKINSON. BLOWING SNOW AS WELL. |
| Apr 8, 11:53 AM MDT | SNOW 1 | Mott, ND | STILL SNOWING. WINDY WITH HEAVY SNOW AND BLOWING SNOW OCCURRING |
| Apr 8, 11:59 AM MDT | SNOW 2.5 | New England, ND | 2 TO 3 INCHES STORM TOTAL THUS FAR. |
| Apr 8, 12:50 PM MDT | SNOW 4.5 | Marmarth, ND | 4.5 INCHES SO FAR. SNOW HAD TAPERED TO LIGHT SNOW. WATER EQUIVALENT 0.38 INCHES |
| Apr 8, 2:00 PM MDT | HEAVY SNOW 8 | Nw Belfield, ND | LATE REPORT FROM MONDAY APRIL 8TH STORM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
461 WWUS43 KBIS 081511 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1011 AM CDT MON APR 8 2013 ...HEAVY SNOW WILL IMPACT SOUTHWEST AND WEST CENTRAL NORTH DAKOTA MONDAY... ...AREAS OF FREEZING RAIN THIS MORNING NORTH CENTRAL... .HEAVY SNOW...WITH ACCUMULATIONS OF 6 TO 8 INCHES...WILL IMPACT SOUTHWEST NORTH DAKOTA LATE MONDAY MORNING AND AFTERNOON. THE HEAVY SNOW WILL FALL AT PLACES LIKE BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...KILLDEER AND WATFORD CITY. A WINTER STORM WARNING FOR HEAVY SNOW WITH AREAS OF BLOWING SNOW IS NOW IN EFFECT FOR THESE AREAS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED AT PLACES LIKE BOWMAN...HETTINGER...ELGIN...AND NEW SALEM...WITH WILLISTON SEEING 2 TO 4 INCHES. THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW CONTINUES FOR THESE AREAS...AND HAS NOW BEEN EXPANDED TO INCLUDE WILLIAMS COUNTY AND THE CITY OF WILLISTON. IN ADDITION...AREAS OF FREEZING ARE STILL POSSIBLE ALONG AND NORTH OF HIGHWAY 2 CAN THIS MORNING...BEFORE CHANGING TO SNOW THIS AFTERNOON. LOCATIONS SUCH AS STANLEY...MINOT AIR FORCE BASE... LANSFORD...BOTTINEAU AND RUGBY CAN EXPECT ICY ROADS AND SLIPPERY SIDEWALKS THROUGH THE MORNING HOURS. TRAVEL WILL BE HAZARDOUS AT TIMES DUE TO SNOW AND BLOWING SNOW THROUGH THIS EVENING ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. IN ADDITION...ICY ROADS CAN BE EXPECTED IN THE NORTH CENTRAL THIS MORNING. DIAL 5 1 1 OR VISIT THE NORTH DAKOTA DEPARTMENT OF TRANSPORTATION WEBSITE FOR CURRENT ROAD CONDITIONS. NDZ017-018-031>033-040-041-082315- /O.UPG.KBIS.WW.Y.0013.000000T0000Z-130409T0600Z/ /O.NEW.KBIS.WS.W.0005.130408T1511Z-130409T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT 1011 AM CDT MON APR 8 2013 /911 AM MDT MON APR 8 2013/ ...WINTER STORM WARNING IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...HEAVY SNOW AND BLOWING SNOW THROUGH THIS EVENING. * MAIN IMPACT...HEAVY SNOW THROUGH MONDAY EVENING. * OTHER IMPACTS...AREAS OF BLOWING SNOW WILL ALSO CAUSE VISIBILITIES TO FALL BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SIGNIFICANT SNOW AMOUNTS ARE EXPECTED OR OCCURRING...AND WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE. IF YOU MUST MAKE AN EMERGENCY TRIP...KEEP EXTRA CLOTHING AND BLANKETS...FOOD...WATER AND A FLASHLIGHT IN THE VEHICLE. THE NORTH DAKOTA HIGHWAY PATROL ADVISES...REMAIN ALERT AND DO NOT USE THE CRUISE CONTROL IN THESE DANGEROUS WINTER DRIVING CONDITIONS. && $$ NDZ009-082315- /O.EXA.KBIS.WW.Y.0013.000000T0000Z-130409T0600Z/ WILLIAMS- INCLUDING THE CITY OF...WILLISTON 1011 AM CDT MON APR 8 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW WHICH IS IN EFFECT UNTIL 1 AM CDT TUESDAY. * TIMING...SNOW AND BLOWING SNOW THROUGH THIS EVENING. * MAIN IMPACT...SNOW AND BLOWING SNOW LATE TONIGHT THROUGH MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES LATE TONIGHT THROUGH MONDAY EVENING. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE EXTRA CAUTION WHEN TRAVELING. THE NORTH DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE WINTER DRIVING CONDITIONS. $$ NDZ003>005-010>013-081700- /O.CON.KBIS.ZR.Y.0004.000000T0000Z-130408T1700Z/ RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...NEW TOWN... MINOT...TOWNER...RUGBY 1011 AM CDT MON APR 8 2013 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL NOON CDT TODAY... * TIMING...THIS MORNING. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. * OTHER IMPACTS...ICY ROADS ALONG AND NORTH OF HIGHWAY 2. SIDEWALKS AND PARKING LOTS WILL ALSO BE ICY. STRONG WINDS MAY MAKE WALKING HAZARDOUS ON ICY SURFACES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZING RAIN ADVISORY MEANS THAT FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND SIDEWALKS. SLOW DOWN AND USE EXTRA CAUTION WHILE DRIVING. && $$ NDZ019-020-034-042>044-082315- /O.CON.KBIS.WW.Y.0013.000000T0000Z-130409T0600Z/ MERCER-OLIVER-MORTON-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...BOWMAN...HETTINGER 1011 AM CDT MON APR 8 2013 /911 AM MDT MON APR 8 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * TIMING...SNOW AND BLOWING SNOW THROUGH THIS EVENING. * MAIN IMPACT...SNOW AND BLOWING SNOW LATE TONIGHT THROUGH MONDAY EVENING. A WINTRY MIX OF FREEZING RAIN AND SLEET MAY BEGIN AT FIRST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES LATE TONIGHT THROUGH MONDAY EVENING. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE EXTRA CAUTION WHEN TRAVELING. THE NORTH DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE WINTER DRIVING CONDITIONS. $$ WAA
2 follow-up statements
489 WWUS43 KBIS 081706 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1206 PM CDT MON APR 8 2013 ...HEAVY SNOW WILL IMPACT SOUTHWEST AND WEST CENTRAL NORTH DAKOTA MONDAY... .HEAVY SNOW...WITH ACCUMULATIONS OF 6 TO 10 INCHES...WILL IMPACT SOUTHWEST NORTH DAKOTA MONDAY AFTERNOON AND EVENING. THE HEAVY SNOW WILL FALL AT PLACES LIKE BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...KILLDEER AND WATFORD CITY. A WINTER STORM WARNING FOR HEAVY SNOW WITH AREAS OF BLOWING SNOW IS NOW IN EFFECT FOR THESE AREAS. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED AT PLACES LIKE BOWMAN...HETTINGER...ELGIN...AND NEW SALEM...WITH WILLISTON SEEING 2 INCHES. THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW CONTINUES FOR THESE AREAS. TRAVEL WILL BE HAZARDOUS AT TIMES DUE TO SNOW AND BLOWING SNOW THROUGH THIS EVENING ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. IN ADDITION...ICY ROADS CAN BE EXPECTED IN THE NORTH CENTRAL THIS MORNING. DIAL 5 1 1 OR VISIT THE NORTH DAKOTA DEPARTMENT OF TRANSPORTATION WEBSITE FOR CURRENT ROAD CONDITIONS. NDZ003>005-010>013-081815- /O.EXP.KBIS.ZR.Y.0004.000000T0000Z-130408T1700Z/ RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...NEW TOWN... MINOT...TOWNER...RUGBY 1206 PM CDT MON APR 8 2013 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN AND DRIZZLE HAS ENDED. THE FREEZING RAIN ADVISORY HAS EXPIRED. $$ NDZ017-018-031>033-040-041-090115- /O.CON.KBIS.WS.W.0005.000000T0000Z-130409T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT 1206 PM CDT MON APR 8 2013 /1106 AM MDT MON APR 8 2013/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * TIMING...HEAVY SNOW AND BLOWING SNOW THROUGH THIS EVENING. * MAIN IMPACT...HEAVY SNOW THROUGH MONDAY EVENING. * OTHER IMPACTS...AREAS OF BLOWING SNOW WILL ALSO CAUSE VISIBILITIES TO FALL BELOW ONE QUARTER MILE AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SIGNIFICANT SNOW AMOUNTS ARE EXPECTED OR OCCURRING...AND WILL MAKE TRAVEL VERY HAZARDOUS...IF NOT IMPOSSIBLE. IF YOU MUST MAKE AN EMERGENCY TRIP...KEEP EXTRA CLOTHING AND BLANKETS...FOOD... WATER AND A FLASHLIGHT IN THE VEHICLE. THE NORTH DAKOTA HIGHWAY PATROL ADVISES...REMAIN ALERT AND DO NOT USE THE CRUISE CONTROL IN THESE DANGEROUS WINTER DRIVING CONDITIONS. && $$ NDZ009-019-020-034-042>044-090115- /O.CON.KBIS.WW.Y.0013.000000T0000Z-130409T0600Z/ WILLIAMS-MERCER-OLIVER-MORTON-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WILLISTON...BEULAH...HAZEN...CENTER... MANDAN...ELGIN...BOWMAN...HETTINGER 1206 PM CDT MON APR 8 2013 /1106 AM MDT MON APR 8 2013/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY... * TIMING...SNOW AND BLOWING SNOW THROUGH THIS EVENING. * MAIN IMPACT...SNOW AND BLOWING SNOW LATE TONIGHT THROUGH MONDAY EVENING. A WINTRY MIX OF FREEZING RAIN AND SLEET MAY BEGIN AT FIRST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SNOW AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES LATE TONIGHT THROUGH MONDAY EVENING. BE PREPARED FOR SNOW COVERED ROADS AND REDUCED VISIBILITIES. USE EXTRA CAUTION WHEN TRAVELING. THE NORTH DAKOTA STATE PATROL ADVISES...DO NOT USE THE CRUISE CONTROL IN THESE WINTER DRIVING CONDITIONS. $$ WAA
135 WWUS43 KBIS 082044 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT MON APR 8 2013 ...HEAVY SNOW HAS ENDED... .THE HEAVY SNOW THAT PROMPTED THE WINTER STORM WARNING ACROSS THE SOUTHWEST HAS ENDED. A LITTLE LIGHT SNOW WITH LITTLE FURTHER ACCUMULATIONS ARE EXPECTED THIS AFTERNOON AND EVENING. THE WINTER STORM WARNING AND TEH WINTER WEATHER ADVISORIES HAVE BEEN CANCELLED. NDZ017-018-031>033-040-041-082145- /O.CAN.KBIS.WS.W.0005.000000T0000Z-130409T0600Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT 344 PM CDT MON APR 8 2013 /244 PM MDT MON APR 8 2013/ ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER STORM WARNING. THE HEAVY SNOW HAS ENDED AND THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ NDZ009-019-020-034-042>044-082145- /O.CAN.KBIS.WW.Y.0013.000000T0000Z-130409T0600Z/ WILLIAMS-MERCER-OLIVER-MORTON-GRANT-BOWMAN-ADAMS- INCLUDING THE CITIES OF...WILLISTON...BEULAH...HAZEN...CENTER... MANDAN...ELGIN...BOWMAN...HETTINGER 344 PM CDT MON APR 8 2013 /244 PM MDT MON APR 8 2013/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER WEATHER ADVISORY. THE SNOW IS DIMINISHING AND LITTLE FURTHER ACCUMULATION IS EXPECTED. ALSO THE SNOW THAT HAS FALLEN IS WET AND LITTLE BLOWING SNOW IS EXPECTED. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. $$ WAA
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Apr 8, 8:55 AM MDT, 16 minutes earlier.
Area forecast discussion, Apr 8, 8:55 AM MDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 955 AM CDT MON APR 8 2013 .UPDATE... ISSUED AT 944 AM CDT MON APR 8 2013 UPGRADING TO WINTER STORM WARNING FOR HEAVY SNOW SOUTHWEST COUNTIES OF GOLDEN VALLEY...BILLINGS...STARK...DUNN...HETTINGER MCKENZIE...SLOPE. RADAR ANS SURFACE REPORTS SHOW BAND OF HEAVY SNOW WILL EXTEND ACROSS THE SOUTHWEST. MOST OF THE HEAVY SNOW WILL FALL THROUGH EARLY AFTERNOON THEN BEGIN TO DIMINISH. UPDATE ISSUED AT 650 AM CDT MON APR 8 2013 SURFACE OBSERVATIONS AT STANLEY...MINOT AIR FORCE BASE AND BELCOURT ARE INDICATING FREEZING RAIN. ALSO A REPORT OF FREEZING RAIN AND SLEET AT LANSFORD. FORECAST SOUNDINGS INDICATE THIS SHOULD BE A SHORT LIVED EVENT...WITH COLUMN CONTINUING TO COOL. THERE WAS ALSO RAIN LAST NIGHT THAT HAS NOW FROZEN TO SURFACES. WILL ISSUE A FREEZING RAIN ADVISORY TO COVER THE ICY CONDITIONS THROUGH THE MORNING COMMUTE. WILL GO THROUGH NOON AND LET THE DAY SHIFT CANCEL IF NEEDED. SNOW CONTINUES TO LIFT NORTH AND EAST THROUGH SOUTHWEST NORTH DAKOTA. NO CHANGES TO THE SNOW AND BLOWING SNOW ADVISORY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 408 AM CDT MON APR 8 2013 THE MAIN FORECAST CHALLENGE FOR THE SHORT TERM PERIOD IS THE UPCOMING STORM SYSTEM SET TO IMPACT WESTERN AND CENTRAL NORTH DAKOTA TODAY AND INTO TONIGHT. ADDITIONALLY...WINTER WEATHER HEADLINES WILL NEED TO EVALUATED IN ORDER TO DETERMINE WHETHER OR NOT CHANGES ARE WARRANTED. THE 00Z MODEL GUIDANCE CONTINUES TO HAVE SOME DISAGREEMENT REGARDING THE AMOUNT OF QPF OVER THE IMPACTED AREA...INTRODUCING UNCERTAINTY INTO THE QPF AND TOTAL SNOWFALL FORECAST. THE 00Z NAM/GFS ARE SIMILAR IN THEIR SOLUTIONS PAINTING HEAVIER QPF AMOUNTS ACROSS THE SOUTHWEST AND PARTS OF THE CENTRAL... WHILE THE 00Z ECMWF/GEM ARE DRIER...KEEPING THE HEAVIEST QPF AMOUNTS FURTHER SOUTH OVER SOUTH DAKOTA. IN REGARDS TO TIMING...ALL MENTIONED MODEL GUIDANCE HAS THE HEAVIEST SNOWFALL OCCURRING BETWEEN 12Z AND 00Z TUESDAY. SNOWFALL INTENSITY WILL DECREASE FROM NORTH TO SOUTH AFTER 00Z...AS LIGHT SNOW ENDS AFTER 06Z TUESDAY. HOWEVER...ALONG THE ND/SD STATE BORDER...LIGHT SNOW WILL CONTINUE THROUGH THE END OF THE PERIOD...AS A SHARP PRECIPITATION GRADIENT SETS UP. THE 00Z NAM/GFS...12Z ECMWF...AND THE LATEST RAP RUN AGREE ON THE OVERALL THERMAL PROFILE. A COLD FRONT IS FORECAST TO DROP SOUTH OUT OF CANADA...WITH COLDER H850 TEMPERATURES OF -10 TO -14 C FORECAST TO MOVE OVER THE AREA. TEMPERATURES REMAIN FAIRLY WARM THIS MORNING...MOSTLY ABOVE FREEZING FOR LOCATIONS ACROSS THE SOUTHWEST...WHERE PRECIPITATION WILL BE INITIALLY LIGHT RAIN. A QUICK TRANSITION TO SNOW WILL OCCUR BY DAYBREAK AS TEMPERATURES COOL QUICKLY ACROSS THE SOUTHWEST. AFTER WADING THROUGH THE 00Z MODEL GUIDANCE...HAVE DECIDED TO LEAN MORE TOWARDS THE ECMWF SOLUTION...AS IT HAS HAD MORE RUN TO RUN CONSISTENCY THAN THE NAM/GFS/GEM AS WELL AS HAVING SUPERIOR PERFORMANCE THIS PAST WINTER. GIVEN THE AMOUNT OF UNCERTAINTY THAT REMAINS AS THIS EVENT IS JUST GETTING UNDERWAY...HAVE DECIDED TO KEEP WINTER WEATHER HEADLINES AS IS. SERIOUS CONSIDERATION WAS GIVEN TO THE ISSUANCE OF A WINTER STORM WARNING FOR SNOW FOR GOLDEN VALLEY...BILLINGS...DUNN...STARK...AND SLOPE COUNTIES WHERE THE GREATEST SNOWFALL TOTALS ARE EXPECTED TO OCCUR. ALSO...CONSIDERATION WAS GIVEN TO EXPANDING THE CURRENT ADVISORY FURTHER EAST. HOWEVER...THE ISSUANCE OF A WARNING AND THE EXPANSION OF THE CURRENT ADVISORY DID NOT SEEM FEASIBLE GIVEN LOW CONFIDENCE AND HIGH UNCERTAINTY BEYOND THE CURRENT WINTER WEATHER HEADLINES. WILL ALLOW DAY SHIFT TO REEVALUATE AND CONSIDER THESE OPTIONS. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 408 AM CDT MON APR 8 2013 THE MAIN FORECAST PROBLEM EARLY IN THE EXTENDED PERIOD WILL BE PRECIPITATION CHANCES ALONG THE NORTHERN PERIPHERY OF THE LARGE SYSTEM OVER THE CENTRAL AND NORTHERN PLAINS...IN ADDITION TO TEMPERATURES UNDER COLD HIGH PRESSURE TO THE NORTH OF THE SYSTEM. A PROGRESSIVE WEST TO NORTHWEST UPPER FLOW WILL DEVELOP BY LATE IN THE WORK WEEK AND THROUGH THE WEEKEND BRINGING PERIODIC CHANCES OF MIXED PRECIPITATION. TUESDAY AND WEDNESDAY SHOULD BE QUIET ACROSS ALL BUT THE FAR SOUTH. COLD SURFACE HIGH PRESSURE OVER SOUTHERN CANADA INTO THE NORTH DAKOTA SHOULD KEEP THE NORTH DRY. DETERMINISTIC MODELS KEEP THE NORTHERN EDGE OF THE STRONG SYSTEM NEAR THE SOUTH DAKOTA BORDER. THE GEM/ECMWF KEEP SOME LIGHT QPF ALONG THE SOUTHERN TIER COUNTIES WHILE THE GFS KEEPS PRECIPITATION SOUTH OF THE STATE. LOWERED TEMPERATURES A BIT FROM PREVIOUS FORECAST...WITH LESS SKY COVER...COLDER MID LEVEL TEMPERATURES AND REMAINING SNOWPACK...THE FAR NORTHERN COUNTIES SHOULD SEE SOME LOWER TEENS AND SINGLE DIGITS FOR OVERNIGHT LOWS. FAVOR A EC/GEM SOLUTION AS FAR AS PRECIPITATION ON TUESDAY AND WEDNESDAY...THUS WILL KEEP POPS ALONG THE SOUTH DAKOTA BORDER THROUGH THE PERIOD. AT THIS TIME...WILL NOT BRING A SIGNIFICANT AMOUNT OF QPF TO THE SOUTH...HOWEVER...THERE IS A VERY SHARP CUTOFF ON THE NORTHERN EDGE OF THE DEFORMATION ZONE. A NORTHWARD SHIFT OF ONLY A FEW MILES WOULD BRING ACCUMULATING SNOWS INTO THE SOUTHERN TIER COUNTIES. WILL DEFINITELY NEED TO MONITOR THIS OVER THE NEXT FEW MODEL RUNS. THE ECMWF...WHICH HAS BEEN THE MOST CONSISTENT OF THE DETERMINISTIC MODELS WITH THIS SYSTEM...HAS NOW SWITCHED THINGS UP BY KEEPING THE UPPER LEVEL SYSTEM FARTHER NORTH ON THURSDAY...DUE TO STRONGER DOWNSTREAM BLOCKING. THIS WOULD KEEP A CHANCE OF LIGHT SNOW OVER THE SOUTHEAST CWA. FOR NOW WILL STICK WITH A BLEND OF MODELS WITH PERSISTENCE...WHICH KEEPS THE SOUTHEAST DRY AND SEE IF THIS WAS JUST AN ANOMALY FROM THE 00 UTC MONDAY ECMWF RUN. THIS CHANGE IN THE ECMWF ALSO AFFECTS THE LATTER PORTIONS OF THE EXTENDED PERIOD. THE SLOWER SOLUTION RESULTS IN UPSTREAM RIDGING AND THE PROGRESSIVE FLOW OFF THE PACIFIC IS SHUNTED NORTH...YIELDING A MAINLY DRY FORECAST LATE IN THE WORK WEEK AND INTO THE WEEKEND. THIS FINALLY BREAKS DOWN BY LATE SATURDAY AND A SYSTEM EMANATING FROM THE PACIFIC MOVES INTO THE AREA SATURDAY NIGHT AND SUNDAY. THE GFS/GEM BRING THE PROGRESSIVE FLOW INTO THE AREA EARLIER. THE SYSTEM FORECAST TO MOVE INTO THE CWA ON THURSDAY FROM PREVIOUS RUNS IS WEAKER...AND HAVE TONED DOWN POPS A BIT FROM PREVIOUS FORECAST. THE NEXT SYSTEM ENTERS A GOOD 12-18 HOURS PRIOR TO THE ECMWF. EITHER SOLUTION WOULD BRING ANOTHER ROUND OF MIXED PRECIPITATION WITH SNOW NORTH...RAIN SOUTH...AND A MIX IN THE MIDDLE. TEMPERATURES DO MODERATE LATER IN THE PERIOD...FROM HIGHS IN THE 20S AND 30S ON TUESDAY AND WEDNESDAY...TO THE 30S AND 40S THURSDAY THROUGH SUNDAY. WHICH WILL STILL BE BELOW NORMAL FOR MID APRIL. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 944 AM CDT MON APR 8 2013 MULTIPLE AVIATION HAZARDS AGAIN FOR THE 12 UTC TAF PERIOD. WIDESPREAD LOW IFR TO IFR CONDITIONS ACROSS WEST AND CENTRAL NORTH DAKOTA. HEAVY SNOW AND BLOWING SNOW KDIK. LIGHT SNOW KISN-KMOT- KDIK-KJMS. SHOULD SEE IMPROVING CONDITIONS MONDAY AFTERNOON/EVENING FOR ALL BUT KJMS-KDIK AND POSSIBLY KBIS WHICH MAY REMAIN IFR. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR NDZ009-019-020-034-042>044. WINTER STORM WARNING UNTIL 1 AM CDT /MIDNIGHT MDT/ TUESDAY FOR NDZ017-018-031>033-040-041. FREEZING RAIN ADVISORY UNTIL NOON CDT TODAY FOR NDZ003>005- 010>013. && UPDATE...WAA SHORT TERM...LTH LONG TERM...TWH AVIATION...WAA
Hazardous weather outlook, Apr 8, 4:16 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 516 AM CDT MON APR 8 2013 NDZ003-004-011-012-091030- RENVILLE-BOTTINEAU-WARD-MCHENRY- 516 AM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR THE SOURIS RIVER AT VARIOUS POINTS UPSTREAM OF MINOT UNTIL FURTHER NOTICE. FOR DETAILS PLEASE REFER TO WWW.WEATHER.GOV/BIS. PERIODS OF LIGHT SNOW ARE EXPECTED TODAY. SOME LIGHT ACCUMULATIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF RAIN OR SNOW THURSDAY...THEN AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-002-005-009-010-013-021>023-025-035>037-091030- DIVIDE-BURKE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCLEAN-SHERIDAN- WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN- 516 AM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL SPREAD WEST TO EAST ACROSS THE AREA TODAY. LIGHT ACCUMULATIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF RAIN OR SNOW THURSDAY...THEN AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ017>020-031>034-091030- MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON- 516 AM CDT MON APR 8 2013 /416 AM MDT MON APR 8 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED TODAY. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH MONDAY EVENING FOR SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...WEST OF THE MISSOURI RIVER. FOR DETAILS PLEASE REFER TO WWW.WEATHER.GOV/BIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF RAIN OR SNOW THURSDAY...THEN AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND ANY ASSOCIATED HAZARDS SUCH AS SLIPPERY ROAD CONDITIONS. NDZ040>044-091030- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- 416 AM MDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT TO MODERATE SNOW ACCUMULATIONS ARE EXPECTED TODAY. A WINTER WEATHER ADVISORY IS IN EFFECT THROUGH THIS EVENING FOR SOUTHWEST AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...WEST OF THE MISSOURI RIVER. FOR DETAILS PLEASE REFER TO WWW.WEATHER.GOV/BIS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF A PROLONGED PERIOD OF LIGHT SNOW TUESDAY THROUGH WEDNESDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...WITH THE HIGHER AMOUNTS EXPECTED ALONG THE SOUTH DAKOTA BORDER AND POINTS SOUTH. THERE IS A CHANCE OF RAIN OR SNOW THURSDAY...THEN AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT PRECIPITATION TYPE AND ANY ASSOCIATED HAZARDS SUCH AS SLIPPERY ROAD CONDITIONS. NDZ045>048-050-051-091030- SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 516 AM CDT MON APR 8 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL SPREAD WEST TO EAST ACROSS THE AREA TODAY. SOME LIGHT ACCUMULATIONS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF A PROLONGED PERIOD OF LIGHT SNOW TUESDAY THROUGH WEDNESDAY. LIGHT SNOW ACCUMULATIONS ARE POSSIBLE...WITH THE HIGHER AMOUNTS EXPECTED ALONG THE SOUTH DAKOTA BORDER AND POINTS SOUTH. THERE IS A CHANCE OF RAIN OR SNOW THURSDAY...THEN AGAIN SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 8, 8:18 AM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 918 AM CDT MON APR 8 2013 NDZ031>033-040-041-043-044-081630- GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH... MOTT...BOWMAN...HETTINGER 818 AM MDT MON APR 8 2013 ...HEAVY SNOW ACROSS SOUTHWEST NORTH DAKOTA THIS MORNING.. HEAVY SNOW REDUCING VISIBILITIES TO ONE QUARTER OF A MILE WILL CONTINUE ACROSS SOUTHWEST NORTH DAKOTA THIS MORNING. LOCATIONS SUCH AS BEACH...BOWMAN...MEDORA...DICKINSON...AMIDON...MOTT AND HETTINGER ARE EXPECTED TO RECEIVE THREE TO FOUR INCHES OF SNOW THIS MORNING. SNOWFALL INTENSITIES WILL DECREASE AFTER NOON MDT ACROSS SOUTHWEST NORTH DAKOTA...WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE THROUGH THE AFTERNOON. USE CAUTION IF TRAVELING ACROSS SOUTHWEST NORTH DAKOTA AS ROADS WILL LIKELY BECOME SNOW COVERED. AVOID THE USE OF CRUISE CONTROL DURING WINTER DRIVING CONDITIONS. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 5:31 AM MDT | Freezing Rain Advisory | BIS | Bottineau, McHenry, Mountrail, Pierce, Renville, Rolette | 5 hr |
| Apr 8, 10:12 AM MDT | River Flood Warning | BIS | McHenry | 117 days |
| Apr 8, 10:12 AM MDT | River Flood Warning | BIS | McHenry | 116 days |
Nearby
Winter Storm Warnings in North Dakota, 2013Every winter storm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.